Alert archive / Nevada / Wind Advisories in 2011
Wind Advisory 15, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 20, 2011, 4:26 AM PDT for 4 counties in Nevada. It took effect at Mar 20, 2011, 8:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2011, 4:26 AM PDT (11:26 UTC)
- In effect from
- Mar 20, 2011, 8:00 AM PDT
- Expired
- Mar 20, 2011, 11:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 11.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3608 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
055 WWUS75 KLKN 201126 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 426 AM PDT SUN MAR 20 2011 NVZ013-035-037-210200- /O.UPG.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/ /O.NEW.KLKN.HW.W.0005.110320T1500Z-110321T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 426 AM PDT SUN MAR 20 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE EARLY MORNING HOURS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH LATER THIS MORNING. * TIMING: THESE VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATER THIS MORNING...LASTING INTO THE LATE EVENING. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH... ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT * IMPACTS: DRIVERS WILL HAVE DIFFICULTY CONTROLLING VEHICLES ON U.S. HIGHWAYS 6...50...93...AS WELL AS THE STATE HIGHWAYS IN THE WARNING AREA. HIGH PROFILE VEHICLES MAY BE BLOWN OVER. LIGHT STRUCTURAL TREE DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ031>034-036-210200- /O.NEW.KLKN.WI.Y.0015.110320T1500Z-110321T0600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT... SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN...EMIGRANT PASS 426 AM PDT SUN MAR 20 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED WINDIER LOCATIONS COULD SEE WIND GUSTS TO 60 MPH. * TIMING: THESE STRONG WINDS ARE EXPECTED TO DEVELOP LATE THIS MORNING...LASTING INTO LATE EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER...ELKO...SPRING CREEK...WELLS... CARLIN... PEQUOP SUMMIT...SECRET PASS...LAMOILLE CANYON... HARRISON PASS...BATTLE MOUNTAIN...EMIGRANT PASS * IMPACTS: MOTORISTS ALONG I-80 THROUGH THE ADVISORY AREA WILL ENCOUNTER STRONG CROSS WINDS. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION AS STRONG GUSTY CROSS-WINDS CAN MAKE DRIVING DIFFICULT. AREAS OF BLOWING DUST COULD ALSO CAUSE REDUCTIONS IN VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
662 WWUS75 KLKN 202152 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 252 PM PDT SUN MAR 20 2011 NVZ013-035-037-210600- /O.CON.KLKN.HW.W.0005.000000T0000Z-110321T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 252 PM PDT SUN MAR 20 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH. * TIMING: STRONG WINDS WILL LAST THROUGH THIS EVENING. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH... ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT * IMPACTS: DRIVERS WILL HAVE DIFFICULTY CONTROLLING VEHICLES ON U.S. HIGHWAYS 6...50...93...AS WELL AS OTHER ROADS AND HIGHWAYS IN THE WARNING AREA. HIGH PROFILE VEHICLES MAY BE BLOWN OVER. TREE AND PROPERTY DAMAGE IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ031>034-036-210600- /O.CON.KLKN.WI.Y.0015.000000T0000Z-110321T0600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT... SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN...EMIGRANT PASS 252 PM PDT SUN MAR 20 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: STRONG WINDS WILL LAST THROUGH THIS EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER...ELKO...SPRING CREEK...WELLS... CARLIN... PEQUOP SUMMIT...SECRET PASS...LAMOILLE CANYON... HARRISON PASS...BATTLE MOUNTAIN...EMIGRANT PASS * IMPACTS: MOTORISTS ALONG I-80 THROUGH THE ADVISORY AREA WILL ENCOUNTER STRONG CROSS WINDS. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION AS STRONG GUSTY CROSS-WINDS CAN MAKE DRIVING DIFFICULT. AREAS OF BLOWING DUST COULD ALSO CAUSE REDUCTIONS IN VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
381 WWUS75 KLKN 210314 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 814 PM PDT SUN MAR 20 2011 NVZ013-035-037-210600- /O.CON.KLKN.HW.W.0005.000000T0000Z-110321T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 814 PM PDT SUN MAR 20 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THIS EVENING IN THE HIGHER ELEVATIONS. HOWEVER...WINDS HAVE ALREADY DECREASED IN SOME VALLEY LOCATIONS. * TIMING: STRONG WINDS WILL LAST THROUGH THIS EVENING...MAINLY IN THE HIGHER ELEVATIONS. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH... ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT * IMPACTS: DRIVERS WILL HAVE DIFFICULTY CONTROLLING VEHICLES ON U.S. HIGHWAYS 6...50...93...AS WELL AS OTHER ROADS AND HIGHWAYS IN THE WARNING AREA. THE PRIMARY THREAT AREAS WILL BE MOUNTAIN PASSES. HIGH PROFILE VEHICLES MAY BE BLOWN OVER. TREE AND PROPERTY DAMAGE IS POSSIBLE. AREAS OF BLOWING DUST OR SNOW MAY LIMIT VISIBILITIES AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ031>034-036-210600- /O.CON.KLKN.WI.Y.0015.000000T0000Z-110321T0600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT... SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN...EMIGRANT PASS 814 PM PDT SUN MAR 20 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THIS EVENING IN THE HIGHER ELEVATIONS. HOWEVER...WINDS HAVE ALREADY DECREASED IN SOME VALLEY LOCATIONS. * TIMING: STRONG WINDS WILL LAST THROUGH THIS EVENING...MAINLY IN THE HIGHER ELEVATIONS. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE...SILVER ZONE PASS...WEST WENDOVER...ELKO...SPRING CREEK...WELLS... CARLIN... PEQUOP SUMMIT...SECRET PASS...LAMOILLE CANYON... HARRISON PASS...BATTLE MOUNTAIN...EMIGRANT PASS * IMPACTS: MOTORISTS ALONG I-80 THROUGH THE ADVISORY AREA ARE EXPECTED TO ENCOUNTER STRONG CROSS WINDS. THE PRIMARY THREAT AREAS WILL BE MOUNTAIN PASSES. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION AS STRONG GUSTY CROSS-WINDS CAN MAKE DRIVING DIFFICULT. AREAS OF BLOWING DUST COULD ALSO CAUSE REDUCTIONS IN VISIBILITIES TO ONE MILE OR LESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KNUTSVIG
486 WWUS75 KLKN 210544 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1044 PM PDT SUN MAR 20 2011 NVZ013-035-037-210645- /O.EXP.KLKN.HW.W.0005.000000T0000Z-110321T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 1044 PM PDT SUN MAR 20 2011 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. * WINDS: SOUTHERLY WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL STILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS IN THE VALLEY LOCATIONS. SOME OF THE HIGHER MOUNTAINS PASSES WILL SEE STRONGER WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH...DIMINISHING SLOWLY DURING THE NIGHT. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT * IMPACTS: THE MAIN WIND THREAT HAS PASSED...ALTHOUGH HIGH ELEVATION MOUNTAIN PASSES ACROSS THE AREA COULD SEE WIND GUSTS TO 40 MPH...WITH WINDS SLOWLY DIMINISHING THROUGH THE NIGHT. $$ NVZ031>034-036-210645- /O.EXP.KLKN.WI.Y.0015.000000T0000Z-110321T0600Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT... SILVER ZONE PASS...WEST WENDOVER...SECRET PASS... LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN...EMIGRANT PASS 1044 PM PDT SUN MAR 20 2011 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. WINDS HAVE DECREASED TO BELOW ADVISORY LEVELS THIS EVENING AND WILL CONTINUE TO DECREASE OVERNIGHT. HOWEVER...FOR THE NEXT SEVERAL HOURS...WIND GUSTS TO 40 MPH WILL STILL BE POSSIBLE OVER THE HIGHER ELEVATION PASSES ACROSS ELKO AND NORTHERN LANDER/EUREKA COUNTIES. THESE WINDS WILL GRADUALLY DECREASE DURING THE EARLY MORNING HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 20, 3:53 AM PDT, 33 minutes earlier.
Area forecast discussion, Mar 20, 3:53 AM PDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 353 AM PDT SUN MAR 20 2011 .SYNOPSIS...VERY STRONG WINDS WILL BLOW ACROSS NORTHERN NEVADA TODAY AS A STRONG AND MATURE STORM SYSTEM PUSHES ACROSS THE WEST. SNOW AND A SNOW/RAIN MIX WILL BEGIN TODAY AND CONTINUE THROUGH THE OVERNIGHT. SOME AREAS IN THE SOUTHERN VALLEYS COULD SEE FOUR TO EIGHT INCHES OF NEW SNOW...WITH THE MOUNTAINS SEEING A FOOT OR MORE. AFTER A BRIEF BREAK TUESDAY...UNSETTLED WEATHER WILL CONTINUE FOR THE REST OF THE WEEK. && .SHORT TERM...TODAY THROUGH TUESDAY. VERY ACTIVE AND QUITE A DIFFICULT FORECAST PERIOD TO START...WITH ONE OR TWO FLIES STILL STUCK IN THE PROVERBIAL OINTMENT. SATELLITE IMAGERY THIS MORNING DEPICTS A MATURE LOW PRESSURE SYSTEM SPINNING JUST OFF THE COAST OF NORTHERN CA THIS MORNING. RUC13 MSLP ANALYSIS IS SHOWING A DEEP 989 MB LOW...WHICH IS A GOOD 4 TO 5 SD BELOW NORMAL. IMPRESSIVE AREA OF CLOUDS AND MOISTURE CONTINUE TO STREAM SOUTH AND EAST OF THE PARENT SYSTEM. SFC WINDS ACROSS THE CENTRAL AND EAST-CENTRAL PARTS OF NV ARE GUSTING AT THIS TIME. FIRST...WINDS CONTINUE TO BE QUITE IMPRESSIVE AT 700 MB...WITH AN AREA OF SOLID 3-4 SD ABOVE NORMAL SHOWN IN THE GFS ENSEMBLES. SREF GUIDANCE ALSO EQUALLY IMPRESSIVE WITH 850MB WINDS AT 4-5 SD ABOVE NORMAL. MSLP GRADIENT OF 13 MB HAS BEEN VERY CONSISTENT WITH ALL THE MODEL GUIDANCE FOR SOME TIME...THIS MORNING BEING NO DIFFERENT. THEREFORE...HAVE UPGRADED THE HIGH WIND WATCH INTO A HIGH WIND WARNING FOR SOUTHERN LANDER/EUREKA...WHITE PINE...AND NORTHERN NYE COUNTIES FOR THIS MORNING BEGINNING AT 15Z TODAY LASTING UNTIL 06Z TONIGHT. FOR AREAS OUTSIDE OF THE WARNING...NORTHERN LANDER/EUREKA AND ELKO COUNTIES...HAVE ISSUED A WIND ADVISORY. WE ARE CONCERNED THAT WINDS COULD GUST TO NEAR WARNING CRITERIA IN ELKO AND NORTHERN LANDER/EUREKA...BUT THE THINKING IS THAT AREAL COVERAGE WILL NOT BE MET AND THESE GUSTS LOCALIZED. HUMBOLDT COUNTY WILL ALSO BE WINDY...BUT AGAIN THE THINKING WAS THAT WIDESPREAD ADVISORY SPEED WINDS WERE NOT GOING TO BE REACHED DUE TO PROXIMITY OF SURFACE LOW...WHICH IS FORECAST TO BE IN AND NEAR HUMBOLDT. WITH ALL THIS WIND...BLOWING DUST COULD BE AN ISSUE FOR AREAS IN THE WEST SO HAVE ADDED THIS DESCRIPTOR TO THE WX GRIDS FOR TODAY. SECOND PRODUCT WAS THE PREVIOUSLY ISSUED WINTER STORM WATCH. MUCH INTER-OFFICE DISCUSSION WAS HAD ON HOW THIS EVENT WAS GOING TO UNFOLD AND HOW TO HANDLE IT. HAVE UPGRADED THE WATCH INTO A WINTER WEATHER ADVISORY FOR ALL ELEVATIONS OF SOUTHERN LANDER/EUREKA...WHITE PINE...AND NORTHERN NYE COUNTIES FOR TONIGHT INTO TOMORROW. PREVIOUS MODEL RUNS SHOWED STRONG 250MB JET ENERGY AND DEEP MOISTURE PIERCING INTO NORTHERN NYE COUNTY LATER TONIGHT...WHICH PROMPTED THE WATCH ISSUANCE. CURRENT RUN OF THE GFS HAS SHIFTED THIS MOISTURE AND ENERGY FURTHER EAST...WHICH HAS BEEN A CONSISTENT MESSAGE WITH THE EUROPEAN MODEL. STILL IN A GOOD AREA OF LIFT HOWEVER. THE EUROPEAN HAS GENERATED MUCH LESS QPF THOUGH THAN THE GFS AND NAM. THINKING WE WILL GET DECENT SNOWFALL IN THE MOUNTAIN AREAS OF THE AFOREMENTIONED COUNTIES...ESPECIALLY THE SOUTH AND SOUTHEAST FACING SLOPES DUE TO UPSLOPE...BUT VALLEY AMOUNTS ARE PROGGED TO BE A BIT LESS...WHICH IS WHAT THE EC HAS SHOWN FAIRLY CONSISTENTLY. THEREFORE...THE SNOW AMOUNTS IN THE WINTER WEATHER ADVISORY WILL BE PEGGED TO A HIGH END ADVISORY FOR A 24-HOUR ISSUANCE PERIOD. THE BEST PERIOD OF SNOW WILL PROBABLY OCCUR DURING THE OVERNIGHT...AROUND THE 06-12Z MONDAY TIME FRAME. WITH THE STRONG WINDS IN THE EARLY EVENING HOURS...WILL HEAVILY HIGHLIGHT THE DIMINISHED VSBYS DUE TO BLOWING AND DRIFTING SNOW IN THE HIGH IMPACT WEATHER WEB BRIEFING...ADVISORY PRODUCT...AND HWO...AS TRAVEL ALONG US50 AND US 6...ALONG WITH THE STATE ROUTES IN THE COUNTIES MENTIONED ABOVE WON'T BE RECOMMENDED TONIGHT INTO TOMORROW. FOR OTHER AREAS IN NORTHERN NEVADA...ELKO AND HUMBOLDT COUNTIES...WILL PROBABLY SEE A GENERAL 1 TO 4 INCHES OF SNOW FOR THE OVERNIGHT PERIOD. UPSLOPE AREAS...MAINLY SOUTH AND SOUTHEAST FACING SLOPES...WILL SEE SOME UPSLOPE ENHANCEMENT. SURFACE WINDS WILL AGAIN BE BREEZY TO WINDY MONDAY BUT IT DOES NOT APPEAR ANY WIND PRODUCTS WILL BE NEEDED. HAVE CONTINUED SNOW SNOW/RAIN MIX DURING THE AFTERNOON MONDAY AS THE UPPER TROUGH ACIS SLOWLY TRIES TO PUSH EAST. DUE TO THE HIGH SUN ANGLE AND NEAR SPRING ON THE CALENDAR...SNOW ACCUMULATIONS MAY BE TOUGH DURING THE DAY ON MONDAY AND COULD END UP WITH A VERY HEAVY...WET...AND SLUSHY SNOW. AS MENTIONED...MOST OF THE SNOW SHOULD FALL DURING THE OVERNIGHT HOURS SUNDAY INTO MONDAY. MAY SEE A BREAK ON TUESDAY AS A BASICALLY WEST TO EAST FLOW SETS UP OVER THE AREA...BUT PLENTY OF MOISTURE HANGING AROUND TO KEEP A CHANCE FOR CLOUDS AND LIGHT PRECIPITATION WITH BREEZY CONDITIONS. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. VERY ACTIVE/WET WEATHER PATTERN EXPECTED TO CONTINUE FOR THE LONG TERM. A LONG SERIES OF PACIFIC TROUGHS WILL PROVIDE FOR MULTIPLE OPPORTUNITIES FOR RAIN/SNOW FOR THE GREAT BASIN...MID WEEK THROUGH NEXT WEEKEND. TUESDAY NIGHT...VERY BRIEF SHORTWAVE RIDGING WILL END MOST PRECIP TEMPORARILY. THIS BREAK WILL NOT LAST LONG...AS NEXT STRONG PACIFIC TROUGH QUICKLY SPREADS ITS INFLUENCE INTO NEVADA ON WEDNESDAY. INCREASED POP GRIDS WESTERN ZONES WEDNESDAY AND AREAWIDE WEDNESDAY NIGHT. ALTHOUGH WARM AIR ADVECTION AHEAD OF THE TROUGH WILL LIKELY MIX IN SOME RAIN SOUTH/EAST...IT APPEARS MUCH OF WHAT FALLS WILL TAKE THE FORM OF SNOW. IN FACT...00Z GFS TIMING SUGGESTS MUCH OF THE SNOW WILL FALL DURING THE NIGHT...WED NIGHT THROUGH THURSDAY MORNING...TAKING OUT THE LATE MARCH SOLAR INSOLATION FACTOR AND ALLOWING SNOW TO ACCUMULATE MORE READILY. POP GRIDS WERE SUBSTANTIALLY INCREASED...BUT 00Z MEX/MRA GUIDANCE SUGGESTS LIKELY POPS FOR MOST LOCALES...SO FUTURE SHIFTS WILL NEED TO PUSH POPS HIGHER. ANOTHER VERY BRIEF BREAK ON THURSDAY...WITH A WEAK SHORTWAVE RIDGE PASSING OVER NEVADA AS PACIFIC TROUGH QUICKLY RELOADS ALONG THE WEST COAST. KEPT MOST VALLEYS DRY ON THURSDAY WITH ONLY A FEW SNOW SHOWERS ON THE MOUNTAINS. AGAIN...NEXT TROUGH WILL QUICKLY SPREAD MAINLY SNOW INTO THE GREAT BASIN THURSDAY NIGHT AND FRIDAY MORNING ACCORDING TO 00Z GFS. IT IS ON THIS WAVE THAT MODEL TIMING BEGINS TO DEFER...WITH 00Z ECMWF ALMOST A FULL DAY SLOWER. NORMALLY...AM INCLINED TO BELIEVE THE ECMWF AT THIS RANGE WITH THE GFS HAVING A PROGRESSIVE BIAS. HOWEVER...WITH YET ANOTHER TROUGH QUICKLY APPROACHING FROM THE PACIFIC...FEEL TROUGH WILL BE MORE PROGRESSIVE AND INCREASED POPS FOR THURSDAY NIGHT/FRIDAY MORNING AT LEAST CLOSER TO 00Z MEX GUIDANCE. THIS TROUGH WILL BE COLD ENOUGH TO PRODUCE ACCUMULATING SNOW...BUT TIMING IS IN QUESTION. NO REST FOR THE WEARY...00Z ECMWF PROGS YET ANOTHER STRONG COLD TROUGH PASSAGE ACROSS NEVADA NEXT SUNDAY/MONDAY. THIS SYSTEM LOOKS VERY COLD WITH 700 MB TEMPS FALLING TO LESS THAN -12C MONDAY...BUT WE HAVE LOTS OF WEATHER TO DEAL WITH BETWEEN NOW AND THEN. BT && .AVIATION...CLOUD CEILINGS GRADUALLY LOWER TODAY...WITH MVFR LIKELY AT ALL TAF SITES BY 00Z MON. AS LOW PRESSURE STRENGTHENS OVER NW NEVADA TODAY...EXPECT BOTH PRECIP COVERAGE AND WINDS TO INCREASE. -SHRASN WILL BEGIN FIRST NEAR SUNRISE AT KTPH...MOVE TO NEAR KWMC/KELY BY MIDDAY...NEAR KEKO BY 00Z MON. PRECIP WILL BE LIGHT THROUGH SUN...BUT VIS WILL REDUCED IN ANY -SHSN. PRIMARY IMPACT TO AVIATION OPERATIONS SUNDAY WILL BE VERY STRONG WINDS. AFTER 18Z...EXPECT S/SE WINDS TO AVERAGE 20-35 KTS...WITH WIND GUSTS OF 45-50 KTS LIKELY. CONFIDENCE IS HIGHEST ON THESE GUSTS AT KELY...BUT BOTH KTPH/KEKO WILL GUST WELL OVER 40 KTS AT TIMES. WINDS WILL BE SOMEWHAT LESS AT KWMC...20 KTS WITH GUSTS NEAR 30 KTS. STRONG SE WINDS WILL CONTINUE WELL INTO THE EVENING...PARTICULARLY AT KELY. WIDESPREAD SNOW EXPECTED TO IMPACT AVIATION AT ALL TAF SITES MONDAY...WITH IFR LIKELY AT TIMES. BT && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR EXTREME EASTERN ELKO COUNTY...NORTHERN ELKO COUNTY... NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY. HIGH WIND WARNING FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR NORTHERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM PDT MONDAY FOR NORTHERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. && 86/99/99
Hazardous weather outlook, Mar 19, 5:40 PM PDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 540 PM PDT SAT MAR 19 2011 NVZ030>032-034-036-210045- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 540 PM PDT SAT MAR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TONIGHT. SCATTERED LIGHT RAIN AND SNOW SHOWERS WILL ALSO BE POSSIBLE...BUT AMOUNTS ARE EXPECTED TO BE LIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS WILL DEVELOP DURING THE MORNING HOURS SUNDAY WITH SOUTH WINDS INCREASING TO 15 TO 30 MPH WITH GUSTS TO 50 MPH. LATER SUNDAY NIGHT A PACIFIC SYSTEM WILL SLOWLY MOVE EAST AND WILL AFFECT NORTHERN NEVADA. THIS WILL BRING WIDESPREAD RAIN AND SNOW SHOWERS TO THE AREA...BEFORE CHANGING TO ALL SNOW DURING THE OVERNIGHT HOURS. VALLEY LOCATIONS COULD SEE UP TO 3 INCHES OF SNOW WITH HIGHER AMOUNTS IN THE MOUNTAINS. SCATTERED LIGHT RAIN AND SNOW SHOWERS WILL ALSO BE POSSIBLE...BUT AMOUNTS ARE EXPECTED TO BE LIGHT THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ013-035-037-210045- NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 540 PM PDT SAT MAR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. SCATTERED LIGHT RAIN AND SNOW SHOWERS WILL ALSO BE POSSIBLE... BUT AMOUNTS ARE EXPECTED TO BE LIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. VERY STRONG WINDS WILL RETURN TO THE AREA ON SUNDAY AS SOUTH TO SOUTHEAST WIND SPEEDS INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH IN NORTHERN NYE...SOUTHERN LANDER/EUREKA...AND WHITE PINE COUNTIES. AS A RESULT...A HIGH WIND WATCH HAS BEEN ISSUED FOR THIS TIME FRAME. A STRONG PACIFIC STORM SYSTEM AND ABUNDANT MOISTURE WILL MOVE ACROSS THE STATE BEGINNING LATE SUNDAY MORNING. THE POTENTIAL EXISTS FOR SIGNIFICANT SNOWS ABOVE 6000 FEET LATE SUNDAY INTO MONDAY. SNOW AMOUNTS ABOVE THIS LEVEL COULD RANGE FROM SIX INCHES UP TO A FOOT OR MORE IN THE MOUNTAINS. BELOW THIS ELEVATION...AREAS COULD SEE LOCALLY UP TO THREE INCHES. COMBINED WITH THE STRONG WINDS...THIS WILL CREATE HAZARDOUS TRAVEL CONDITIONS OVER THE SOUTHERN HALF OF THE FORECAST AREA IN THE AFOREMENTIONED COUNTIES. A HIGH WIND WATCH AND A WINTER STORM WATCH REMAINS IN EFFECT. PLEASE SEE RNONPWLKN AND RNOWSWLKN FOR MORE DETAILS. UNSETTLED WEATHER WILL CONTINUE TUESDAY THROUGH FRIDAY AS A SERIES OF WEATHER SYSTEMS ARE FORECAST TO MOVE ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ033-210045- EXTREME EASTERN ELKO COUNTY- 540 PM PDT SAT MAR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TONIGHT. SCATTERED LIGHT RAIN AND SNOW SHOWERS WILL ALSO BE POSSIBLE...BUT AMOUNTS ARE EXPECTED TO BE LIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE FIRST IN A SERIES OF STORM SYSTEMS WILL SLOWLY MOVE EAST ACROSS THE STATE...AFFECTING NORTHERN NEVADA SUNDAY AND MONDAY. THIS WILL BRING WIDESPREAD RAIN AND SNOW SHOWERS TO THE AREA...BEFORE CHANGING TO ALL SNOW DURING THE OVERNIGHT HOURS. VALLEY LOCATIONS COULD SEE UP TO 3 INCHES OF SNOW WITH HIGHER AMOUNTS IN THE MOUNTAINS. PERIODS OF UNSETTLED WEATHER CAN BE EXPECTED THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. FITZSIMMONS
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:00 AM PDT | Winter Weather Advisory | LKN | Eureka, Humboldt, Lander, White Pine | 35 hr |
| Mar 20, 4:26 AM PDT | High Wind Warning | LKN | Eureka, Lander, White Pine | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.